Wildfire, Lipscomb
- When
- March 17, 4:30 PM CST to 7:30 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The South of Higgins Wildfire began three miles south of Higgins Texas in Lipscomb County around 1630 CST and consumed an estimated six hundred and forty acres. The wildfire caused no damages or injuries and was contained around 1930 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The South of Higgins Wildfire began three miles south of Higgins Texas in Lipscomb County around 1630 CST and consumed an estimated six hundred and forty acres. The wildfire caused no damages or injuries and was contained around 1930 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 17, 2:30 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT THU MAR 17 2011 .DISCUSSION... COLD FRONT EXPECTED TO STALL THIS EVE...AND THEN PUSH THRU ALL OF FCST AREA BY NOON FRI. ALL SECTIONS EXPECTED TO BE COOLER ON FRI... WITH MAXIMA GENERALLY FROM MID 50S N TO UPPER 70S S. TSTMS WILL REMAIN IN FCST FOR ERN ZONES FRI NGT...AS UPSLOPE FLOW REPLENISHES MSTR AND INSTBY. TSTM POPS KEPT AREA WIDE ON SAT AND SAT NGT AS STRENGTHENLY SW FLOW ALOFT INDUCES MOIST SELY AND SLY LOW- LEVEL FLOW. DRYLINE EXPECTED TO SET UP ACROSS CENTRAL ZONES ON SUN...WITH CHANCES FOR TSTMS KEPT IN ERN ZONES SUN AND SUN NGT. HAVE INSERTED LOW TSTM POPS IN ERN ZONES MON AFTN...AS MODELS SUGGEST DRYLINE MAY BE POISED IN THIS VICINITY AT THAT TIME. NO POPS IN LATER PERIODS AS LOWER LEVELS EXPECTED TO REMAIN DRY. 03 COCKRELL && .FIRE WEATHER... NORTH WINDS ON FRIDAY WILL KEEP FIRE WEATHER CONDITIONS FROM RISING INTO ELEVATED OR CRITICAL THRESHOLDS. SOUTHEAST AND SOUTH WINDS ON SATURDAY MAY RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS WESTERN SECTIONS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN ZONES SUNDAY AND MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS APPEAR MORE LIKELY AREA WIDE ON TUESDAY. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 44 72 38 62 48 / 0 0 20 20 20 BEAVER OK 41 55 36 61 51 / 0 0 20 30 20 BOISE CITY OK 36 59 31 66 41 / 0 0 10 20 20 BORGER TX 47 69 40 65 53 / 0 0 20 20 20 BOYS RANCH TX 43 70 39 67 47 / 0 0 10 20 20 CANYON TX 41 76 40 62 49 / 0 0 10 20 20 CLARENDON TX 49 76 44 62 50 / 0 0 30 20 20 DALHART TX 39 65 33 64 39 / 0 0 10 20 20 GUYMON OK 39 58 33 64 45 / 0 0 20 30 20 HEREFORD TX 43 75 39 63 48 / 0 0 10 20 20 LIPSCOMB TX 43 62 40 62 52 / 0 0 20 30 20 PAMPA TX 45 67 42 61 51 / 0 0 20 20 20 SHAMROCK TX 48 73 44 62 51 / 0 0 30 20 20 WELLINGTON TX 49 78 45 64 52 / 0 0 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT THU MAR 17 2011 OKZ001>003-TXZ001>020-181100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 347 PM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE DUE TO WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH...MINIMUM RELATIVE HUMIDITIES BETWEEN 5 AND 15 PERCENT...AND DRY GRASSES. A COLD FRONT WILL CONTINUE TO PUSH SOUTH THROUGH CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE LATE THIS AFTERNOON...CAUSING WINDS TO SWITCH TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT ACROSS MAINLY THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORM CHANCES WILL SHIFT TO THE EASTERN PANHANDLES ON SUNDAY...AND LINGER OVER THE FAR EASTERN PANHANDLES ON MONDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THESE TIMES...A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE SATURDAY AND SATURDAY NIGHT WITH MARGINALLY SEVERE HAIL BEING THE PRIMARY THREAT. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP MAINLY ACROSS THE WESTERN HALF OF THE PANHANDLES MONDAY AND ACROSS ALL OF THE PANHANDLES ON TUESDAY AS DRY SOUTHWEST WINDS RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING...AND FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF THE PANHANDLES MONDAY AND ACROSS ALL OF THE PANHANDLES ON TUESDAY. KB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292717.